Log in
Advanced Prostate Cancer
5,999 members5,756 posts

Lower Back Pain During Chemo

I have just completed Chemo #5 of Docetaxel/Carboplatin combo. Now have lower back pain (like muscle spasm) on right side. Med Onc says that since my abdomen has retained fluid during this treatment (and I have had to upsize pants), pain probably due to stress on back due to extra load in front!

Anyone out there experienced anything this?

Thanks.

Best wishes. Never Give In.

Mark, Atlanta

6 Replies
oldestnewest

I had this too. It felt like my waist had swelled up.

Reply

I also had a lot of miscellaneous back pains during chemo that would come and go. Fluid retention was also a problem for me particularly my legs and ankles, especially in the extreme heat of the summer where I live.

Reply

Good Morning gregg57,

Thanks for your reply.

When did you complete your 6 cycles of chemo?

How long after the last infusion did it take for fluid retention to go away and for the back pains to subside?

My 6th is 1/9 and I am looking forward to a break.

Best wishes. Never Give In.

Mark, Atlanta

Reply

I had my last chemo on July 28th, but part of the issue was that it stays really hot where I live through September and even into October. The heat was making it worse. I'd say the fluid retention didn't go away until October. The back pains went away more quickly, probably sometime in August. But I was working in October and lifted too much. My back has hurt ever since then, but seems to be very slowly getting better, almost back to normal although normal will have to be redefined.

All in all I would say the chemo was well worth the hassles, I'd definitely do it again.

Reply

For the fluid retention, I would recommend trying to get your feet up for at least a couple hours a day, that helped me a lot. I also slept with a pillow under my feet to elevate them all night while I slept.

Reply

Hi gregg57,

Thanks for the info.

Mark

Reply

You may also like...